I have just been prescribed Lyrica because I have a chronic, painful disease and the doctor is trying anything to keep me from pain medication. However, everything that I've read regarding Lyrica states that it is addictive. I am really confused and I was wondering if there are others who have used this drug and what their experience has been. Thanks.
questionable if it is actually physically addictive....it is a drug of abuse for some..as it does have some associated high with it that some do like...i tried it and it did not agree with me//dont c myself ever abusing it cos it made me feel funky..i have been on neurontin for yrs..and have less side effects with it than with lyrica and they r both prescribed for basically the same thing/nerve pain..so i chose to go back on nuerontin..for most the drug is safe enuf///i have a friend hooked on trams///loves her lyrica and took up to 12 a day//gained a ton of weight and it made her slack off..when she takes a bunch of lyrica her speech is slurred/and not so with the trams,..she knows i will call her on it so she just usually wont talk on the phone or anything to me if she has taken a lyrica overload
Thanks for responding. I haven't experienced any kind of high while on the Lyrica so maybe some are affected and others not. The thing is my doctor is trying to keep me off of pain meds because he's afraid that I will become addicted and that along with my disease would be horrible. I agree. I don't want to be addicted to ANYTHING including a drug that I haven't experienced any kind of relief from. He wants me to stay on it (3 doses a day) because I guess it needs to build up in my system but I'm afraid that while it's "building up" it's also becoming an addiction.
I took lyrica for about 4 months. It did help with my pain and it made me drowsy so I would take my dose at night..helped me sleep better. The first few days I was a little sluggish but it went away. When I quit taking it, I had no problems getting off of it. No w/d or anything
fatigue is what I experienced..medicine head in the morning..i am very affected by drugs that have a side effect of drowsiness tho..i do know if u stay on it u get over the hump so to speak...the weight gain part really turned me off and I saw it happen with a few people who were on it..but a small dose like 50-75 mgs at night shouldnt have this side effect..if u r on 100 mgs 3 x a day then it is likely u will experience some weight gain..it is a good drug for fibromyalgia tho...i wished i could tolerate it but work too hard to be tired all the time..perhaps it will not affect u like that...and the "high" i think is only when u abuse the medication..and i do think, like u said, not everyone finds it pleasurable when they take it..but some do..we r all different
Thanks....I'm not crazy about the weight gain thing as I have a tendency to put on weight easily. I truly am not feeling much different regarding the pain issues I have and after googling it and reading more information, I guess the addiction issues are not as prevelant as the other side effects. I guess I'll talk to my doc about the pros and cons...
Thanks everyone for helping me, this is such a great site!
I was also given Lyrica, did not doing enough for me to continue taking it.
I do not need anymore reason to fall asleep during the day.
I tried to understand what the pharmacist told me about the addictive part of this drug, but did not really understand.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.